MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC HD 1000I SHEARS 20CM SHAFT; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC HD 1000I SHEARS 20CM SHAFT; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHD20
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 12/5/2025 d4 batch #: y7050x.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the distal tip of the blade broken off and it was returned with the device.The remaining blade portion was scratched, with evidence of contact with metal in or out of the operative field.During functional testing on energy systems, an alert screen was displayed.A probable cause for the device to stop activating and the energy systems to display an alert screen is blade damage.The device was disassembled to verify the condition of the internal components and no anomalies were found.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage, which can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens can include "remove instrument from patient," ¿blade error detected,¿ or "relaxed pressure on blade," followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch y7050x, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure the device could not be activated.Changed to another device to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
HARMONIC HD 1000I SHEARS 20CM SHAFT
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key23732566
Report Number3005075853-2025-09227
Device Sequence Number13199436
Product Code LFL
UDI-Device Identifier10705036015048
UDI-Public(01)10705036015048(17)290831(10)Y7050X
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHD20
Device Lot NumberY7050X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown